Although lumbar steroid injections are often seen as a way to relieve chronic back pain, many people don’t realize that they can also cause weight gain. In this article, we will explore the risks and benefits of lumbar steroid injections, as well as discuss some ways to minimize the chances of weight gain.
What are Lumbar Steroid Injections?
There is a lot of debate surrounding the use of lumbar steroid injections for treatment of lower back pain. Some people believe that these injections may cause weight gain, while others believe that they are a safe and effective treatment for lower back pain. The truth likely falls somewhere in between these two extremes.
While there is no definitive proof that lumbar steroid injections cause weight gain, there is some evidence to suggest that this may be the case. One study found that patients who received lumbar steroid injections were more likely to experience weight gain than those who did not receive the injections. Additionally, a study published in the Archives of Internal Medicine found an association between lumbar steroid injection and obesity in women. These studies are limited in their ability to definitively show causation, but they do raise concern about the potential link between lumbar steroid injections and weight gain.
Overall, it is likely that lumbar steroid injections can cause weight gain in some people, but this effect is limited and typically mild. It is important to weigh all risks and benefits before deciding whether or not to undergo this type of treatment.
What are the Risks of Lumbar Steroid Injections?
There are a few risks associated with lumbar steroid injections, including weight gain. Injections can result in the release of testosterone and other hormones into the body, which can cause an increase in appetite and weight gain. Additionally, steroid injections can cause pain and inflammation, both of which can lead to increased caloric intake. Lumbar steroid injections should only be performed by experienced physicians who are familiar with the risks and benefits of this treatment.
What are the Side Effects of Lumbar Steroid Injections?
There are a few potential side effects associated with lumbar steroid injections, but they’re typically mild and temporary. The most common side effect is pain, which can radiate down your back and into your buttocks. Other potential side effects include:
Anxiety or depression
These side effects usually go away within a few days after the injection, but you may experience some discomfort for a week or so afterward. In rare cases, lumbar steroid injections can also cause serious side effects, including:
How Likely is it That I Will Gain Weight After Receiving a Lumbar Steroid Injection?
It is not uncommon for people to experience weight gain after receiving a lumbar steroid injection. This is due, in part, to the fact that these injections can increase muscle mass and decrease body fat. In some cases, patients may also experience an increase in appetite. While there is no guarantee that weight gain will occur after receiving a lumbar steroid injection, it is more likely than not.
Is There a Safe Way to Lose Weight After Receiving a Lumbar Steroid Injection?
There is no single answer to this question as everyone’s body and weight are different. However, many people have reported that they have gained weight after receiving a lumbar steroid injection. This could be due to the fact that the injection causes an increase in your appetite, which can lead to weight gain. Alternatively, some people may become more physically active after receiving a lumbar steroid injection and this could also lead to weight gain. There is no sure way to avoid gaining weight after receiving a lumbar steroid injection, but you should be aware of the possible risks and take steps to manage them.
A lot of people are concerned about lumbar steroid injections and whether or not they will cause weight gain. The truth is that there isn’t a whole lot of research on the topic, but what little exists seems to suggest that most patients do not experience significant weight gain following lumbar steroid injections. If you are considering having a lumbar steroid injection, it is important to speak with your doctor about potential side effects and weigh the benefits against the risks.